MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBES; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBES; DH CPK NG TUBES
Model Number 40-9438
Medical Device Problem Codes Break (1069); Obstruction of Flow (2423)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi are in-progress.All information reasonably known as of 25 feb 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, "patient's feeding pump alarmed with clogged line and upon assessment, bedside nurse decided to attempt declotting line.First with enfit 35 ml syringe but was ineffective so upon suggestion of charge rn, used a 5 ml syringe with soda attempted but upon attempt to flush, heard a pop inside patient's nostrils.In attempt to discontinue dobhoff and pull ng out, only a few cm's was pulled out and the rest of the tube still inside patient.Dr in micu team made aware.Cns aided with using tongue depressor to assess patient's throat and using a chest tube clamp, was able to retrieve and pull out the rest of the remaining dobhoff tube from patient's throat.".
 
Event or Problem Description
Per additional information received on 11mar2025, the tube was placed on (b)(6) 2025.Tube was flushed every four hours.Many medications came in solution form already and if not, was dissolved in water completely before administration.No harm had reached the patient as we were able to pull out the other part of tubing.Another tube was placed after the event.Patient was discharged days later in a stable condition.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of 01 apr 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30329792, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample provided was evaluated and confirmed tubing expanded to form a balloon shape which burst causing a separation of the tube.The instructions for use (ifu) contains recommendations for tube maintenance: ¿it is recommended the tube be irrigated every 4 hours with up to 20 ml of water (up to 10 ml for infants or children) before and after medication administration or when feeding formula is interrupted.Warning: vigorous syringe force should not be used to irrigate, administer liquids or unblock the tube.¿ root cause could not be determined.All information reasonably known as of 28-aug-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBES
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key21470071
Report Number9611594-2025-00035
Device Sequence Number8658433
Product Code KNT
UDI-Device Identifier10350770460502
UDI-Public(01)10350770460502(240)104605002(17)290610(10)30329792
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9438
Device Catalogue Number40-9438
Device Lot Number30329792
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer03/11/2025
07/29/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date04/01/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight55 KG